# SDR 2013FA0000316

- Difficulty date: June 4, 2013
- Submitted: June 4, 2013
- Operation: General aviation
- Aircraft: N357V
- Make and model: Amtr LANCAIRLEGAY
- Aircraft time: 703 hours, 200 cycles
- Engine: Cont IO550N
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Gascolator
- Part serial: 958
- Condition: Loose
- Location: Engine
- Part time: 700 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL CONDITION INSPECTION,  GASCOLATOR FILTER WAS NOT REMOVABLE, CUP COULD NOT BE SEPARATED FROM BODY.   ENTIRE ASSY WAS REMOVED INCLUDING A MOUNTING BRACKET AND COOLING SHROUD.  WHEN REMOVED,  INLET TO GASCOLATOR HELD BY FOUR HEX-HEAD COUNTERSUNK SCREWS.  TWO SCREWS WERE MISSING AND THIRD WAS BACKED OUT.  REMAINING SCREW WAS LOOSE.  THE FOUR SCREWS ON OUTLET SIDE WERE LOOSE TO TURN.  SIGNIFICANT FUEL STAINING WAS EVIDENT ON INSIDE OF BRACKET, NOT VISIBLE DURING NORMAL INSPECTION UNLESS REMOVED OR MIRROR IS USED IN CLOSE QUARTERS.  EACH SCREW HAD A PUNCH MARK ON THE ANDAIR BODY BUT THE SCREWS THEMSELVES WERE NOT PUNCHED OR LOCKED IN ANY WAY.   SUBSEQUENT EXAM OF ANOTHER GASCOLATOR REVEALED SOME SCREWS PUNCHED TO LOCK AND SOME MISSING THE PUNCH.   IF THE LAST SCREW HAD FAILED THE INLET SIDE OF THE .5" FUEL LINE WOULD HAVE FED JUST ABOVE THE EXHAUST LINE.  BOOST PUMP OPERATION WOULD HAVE CAUSED LARGE AMOUNTS OF FUEL IN THAT AREA AND LIKELY A FIRE IN THE ENGINE COMPARTMENT.  SINCE THE GASCOLATOR IS FIXED THROUGH FIREWALL, REMOVAL IS NOT NORMAL DURING INSPECTION.  REPLACEMENT SCREWS WERE OBTAINED, PUNCHED AND LOCKED INTO PLACE AND UNIT REPLACED AND TESTED.  MFG WAS NOTIFIED BY EMAIL.
